Alert archive / Indiana / River Flood Warnings in 2019

River Flood Warning 241, NWS Indianapolis, IN

April 26, 2019Delaware County, Madison County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 26, 2019, 2:13 AM EDT for Delaware County, Madison County, Indiana. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2019, 2:13 AM EDT (06:13 UTC)
Expired
Apr 27, 2019, 2:32 PM EDT
In force
36 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Delaware County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Muncie (MIEI3).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03347000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 25, 11:20 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Apr 25, 11:20 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1120 PM EDT Thu Apr 25 2019

.UPDATE...
The AVIATION section has been updated below.

&&

.SYNOPSIS...
Issued at 329 PM EDT Thu Apr 25 2019

A surface front currently located across southern Indiana will
slowly lift to the northeast before exiting the region by
tomorrow. An upper level low pressure system will bring chances
for rain and a few thunderstorms this weekend with additional
threats for rain and thunderstorms mid-week next week.

&&

.NEAR TERM /Tonight/...

Issued at 329 PM EDT Thu Apr 25 2019

Primary focus for the period will be tracking rain and a few
thunderstorms as they move through the state. A warm front is
currently positioned across the southern portions of the state and
is expected to slowly lift to the north before exiting the region
later tonight as the upper level low pressure system moves out.
The heavy rain that has been ongoing for much of the day will end
after midnight with lighter rain showers continuing through the
rest of the night. Rainfall amounts of one to locally two inches
is expected between the day today and tomorrow morning which may
lead to localized flooding in low lying areas and flooding along
smaller creeks and streams that have been falling. A flood watch
is not anticipated to be needed with the rain falling over a
fairly long enough period of time and long periods of heavy rain
not expected. A weak upper level wave will move through on the
backside of the stronger low pressure system late tonight and will
bring light rain to the area during the morning commute.

Low temperatures tonight will fall to the upper 40s and lower 50s
tonight.

&&

.SHORT TERM /Friday through Sunday/...

Issued at 329 PM EDT Thu Apr 25 2019

Primary focus for the period will be the threat for gusty winds
Friday afternoon and for the next chances for rain and
thunderstorms this weekend. The low pressure system that is
expected to bring rain to central Indiana tonight will move out
during the morning hours with light rain expected through the
morning commute. Gusty winds are expected during the day Friday,
but the severity will be partially dependent on how quickly skies
clear and how efficient winds mix down. Current thoughts are the
best chance for winds in excess of 30-35 mph will be from late
morning through the afternoon when the strongest pressure
gradients and mixing is expected. Occasional wind gusts of 40 mph
are possible, but not frequent enough to warrant a Wind Advisory
at this time.

Quiet weather is expected otherwise from late Friday
through Saturday before an upper level low pressure system moves
through late Saturday night bringing additional chances for
showers and thunderstorms to the area. Currently, best chances for
heavier precipitation looks to be in the northern counties with
another chance for gusty winds possible as the system moves
through the state. Dry and quiet weather is expected for Sunday
with skies clearing during the course of the day.

High temperatures will generally be in the upper 50s to lower 60s
with lows in the low to mid 40s.

&&

.LONG TERM /Sunday Night through Thursday/...
Issued at 326 PM EDT Thu Apr 25 2019

Split flow regime aloft early next week will transition to broad
upper ridging over the eastern part of the country by the end of
the period. At the surface...a frontal boundary will settle across
the Ohio Valley and oscillate over the region all week. This will
result in a generally unsettled pattern for much of next week with
periodic threats for showers and storms. The only potential period
with more widespread rain and storms likely late Tuesday into
Wednesday as a stronger surface wave traverses the boundary.

After a cool start Monday and Tuesday with highs in the
60s...temperatures should shift towards the mid and upper 70s for
Wednesday and Thursday as the boundary shifts to the north. While
confidence is high in the boundary being in the area and an
overall extended threat for scattered showers and storms...the
confidence is much lower in the details at this time.

&&

.AVIATION /Discussion for 260600Z TAF Issuance/...
Issued at 1120 PM EDT Thu Apr 25 2019

Expect more showers overnight with up and down flying conditions.
Then, VFR conditions and dry weather will follow after 11z as an
upper trough moves through.

Winds will become northwest and increase to 15 knots with gusts to
around 25 knots after 07z as surface low pressure intensifies as it
moves over Lake Erie and Lake Ontario.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...White
NEAR TERM...White
SHORT TERM...White
LONG TERM....Ryan
AVIATION...MK
Hazardous weather outlook, Apr 25, 4:30 PM EDT, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
430 PM EDT Thu Apr 25 2019

INZ021-028>031-035>049-051>057-060>065-067>072-262030-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
430 PM EDT Thu Apr 25 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Thunderstorms are possible, along with heavy rain.

Hazards: Lightning, heavy rain, localized flooding.

Timing: Thunderstorms through this evening. Best chances for heavy
rain and localized flooding will be before midnight.

Discussion: A low pressure system will bring showers and some
thunderstorms to the area during the early overnight hours tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: Thunderstorms are possible over most of the area Monday
through Wednesday. Severe storms are not expected at this time. Winds
may gust to near 40 mph at times on Friday and as high as 35 mph late
Saturday night and early Sunday.

Discussion: A series of systems will bring periodic rain chances and
the potential for some thunderstorms and gusty winds at times into
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Apr 25, 8:44 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
844 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND DMG 2 N MILLHOUSEN          39.24N 85.43W
04/25/2019                   DECATUR            IN   TRAINED SPOTTER

            SMALL PLAYSET BLOWN OVER. POSSIBLE TORNADO
            DAMAGE. TIME ESTIMATED FROM RADAR.

&&

AW
Local storm report, Apr 25, 9:05 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
905 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     NON-TSTM WND DMG 4 S VERNON              38.92N 85.61W
04/25/2019                   JENNINGS           IN   LAW ENFORCEMENT

            POSSIBLE TORNADO DAMAGE AT THIS LOCATION. 3
            HOUSES WITH DAMAGE IN THE AREA. TIME
            ESTIMATED FROM RADAR.

&&

AW
Local storm report, Apr 25, 9:35 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
935 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     NON-TSTM WND DMG 5 SE CARTHAGE           39.70N 85.50W
04/25/2019                   RUSH               IN   LAW ENFORCEMENT

            TREES AND POWER POLES DOWN NEAR 300 WEST AND
            600 NORTH. POSSIBLE TORNADO DAMAGE. TIME
            ESTIMATED FROM RADAR.

&&

AW
Special weather statement, Apr 25, 9:56 PM EDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
956 PM EDT THU APR 25 2019

INZ042-260230-
Randolph IN-
956 PM EDT THU APR 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH COUNTY UNTIL 1030 PM
EDT...

At 955 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Winchester to near
Hagerstown. Movement was northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms. Some
weak low level rotation has been noted on radar with these storms.

Locations impacted include...
Winchester, Union City, Farmland, Lynn, Saratoga, Losantville and
Modoc.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.

&&

LAT...LON 4001 8520 4003 8522 4016 8522 4031 8492
      4031 8480 4001 8481
TIME...MOT...LOC 0155Z 243DEG 32KT 4010 8516 3994 8506

MRD/MK
Local storm report, Apr 25, 10:12 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1012 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     TSTM WND DMG     5 SE CARTHAGE           39.70N 85.50W
04/25/2019                   RUSH               IN   LAW ENFORCEMENT

            CORRECTS TO TSTM WND DMG REPORT
            FROM 5 SE CARTHAGE. TREES AND POWER POLES
            DOWN NEAR 300 WEST AND 600 NORTH. POSSIBLE
            TORNADO DAMAGE. TIME ESTIMATED FROM RADAR.

0808 PM     TSTM WND DMG     4 WSW NEWPOINT          39.28N 85.40W
04/25/2019                   DECATUR            IN   LAW ENFORCEMENT

            CORRECTS TO TSTM WND DMG REPORT
            FROM 4 WSW NEWPOINT. TREES DOWN NEAR
            INTERSECTION OF COUNTY ROAD 400 SOUTH AND US
            421. POSSIBLE TORNADO DAMAGE. TIME ESTIMATED
            FROM RADAR.

0800 PM     TSTM WND DMG     2 N MILLHOUSEN          39.24N 85.43W
04/25/2019                   DECATUR            IN   TRAINED SPOTTER

            CORRECTS TO TSTM WND DMG WND DMG REPORT
            FROM 2 N MILLHOUSEN. SMALL PLAYSET BLOWN
            OVER. POSSIBLE TORNADO DAMAGE. TIME
            ESTIMATED FROM RADAR.

0756 PM     TSTM WND DMG     MILLHOUSEN              39.21N 85.44W
04/25/2019                   DECATUR            IN   PUBLIC

            CORRECTS TO TSTM WND DMG WND DMG REPORT
            FROM MILLHOUSEN. SEVERAL TREES DOWN NEAR
            MILLHOUSEN. POSSIBLE TORNADO DAMAGE. RELAYED
            VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.

0728 PM     TSTM WND DMG     4 S VERNON              38.92N 85.61W
04/25/2019                   JENNINGS           IN   LAW ENFORCEMENT

            CORRECTS TO TSTM WND DMG WND DMG REPORT
            FROM 4 S VERNON. POSSIBLE TORNADO DAMAGE AT
            THIS LOCATION. 3 HOUSES WITH DAMAGE IN THE
            AREA. TIME ESTIMATED FROM RADAR.

&&
Local storm report, Apr 25, 10:25 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     FLOOD            MUNCIE                  40.20N 85.39W
04/25/2019                   DELAWARE           IN   EMERGENCY MNGR

            NUMEROUS REPORTS OF STANDING WATER ALONG
            ROADS IN MUNCIE AREA WITH ISSUES NOTED ALSO
            NEAR BALL STATE CAMPUS.

&&

AW

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:10 PM EDTTornado WarningINDDecatur, Rush20 min
Apr 25, 8:40 PM EDTRiver Flood WarningINDDelaware, Randolph56 hr
Apr 25, 8:40 PM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren17 days
Apr 25, 8:41 PM EDTSpecial Weather StatementINDHancock, Rush, Shelby49 min
Apr 25, 9:01 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby44 min
Apr 25, 9:06 PM EDTTornado WarningINDRandolph24 min
Apr 25, 9:10 PM EDTTornado WarningINDHenry, Rush35 min
Apr 25, 9:41 PM EDTAreal Flood AdvisoryINDBoone, Delaware, Hamilton, Hancock, Hendricks, Henry and 4 more18 hr
Apr 25, 9:51 PM EDTAreal Flood AdvisoryINDBrown, Clay, Daviess, Greene, Hendricks, Johnson and 8 more12 hr
Apr 25, 9:54 PM EDTRiver Flood WarningINDHamilton, Madison62 hr
Apr 25, 9:54 PM EDTRiver Flood WarningINDHamilton, Marion71 hr
Apr 25, 9:54 PM EDTRiver Flood WarningINDMarion, Morgan3 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDMarion, Morgan3 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen5 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen5 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDGreene, Monroe, Owen21 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren17 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDParke, Vermillion, Vigo13 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDTippecanoe71 hr
Apr 25, 9:56 PM EDTSpecial Weather StatementINDRandolph34 min
Apr 26, 2:13 AM EDTRiver Flood WarningINDMarion18 hr
Apr 26, 2:13 AM EDTRiver Flood WarningINDJohnson31 hr
Apr 26, 8:16 AM EDTRiver Flood WarningINDHenry, Rush, Shelby16 hr
Apr 26, 8:16 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby54 hr
Apr 26, 8:16 AM EDTRiver Flood WarningINDHoward14 hr
Apr 26, 11:07 AM EDTRiver Flood WarningINDHancock17 hr
Apr 26, 11:07 AM EDTRiver Flood WarningINDHamilton, Hancock, Madison, Marion27 hr
Apr 26, 2:26 PM EDTRiver Flood WarningINDJohnson42 hr

Nearby

River Flood Warnings in Indiana, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.